How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. RK Your Own Question
Dr. RK
Dr. RK, Doctor
Category: Mental Health
Satisfied Customers: 2765
Experience:  M.B.B.S. with four years of experience in the field of Medical practice
Type Your Mental Health Question Here...
Dr. RK is online now
A new question is answered every 9 seconds

Im a 33 year old female just DXd with bipolar disorder. I

Resolved Question:

Im a 33 year old female just DX'd with bipolar disorder. I started Lamactil 3 weeks ago with no sides effects. I woke up today with itching on my face scalp and ears. I was told by my psychiatrist, that less than 1% of people taking these meds will develope a severe blistering rash. Im not sure if this is the beginning of a blistering rash and Im very concerned. Please help!
Submitted: 7 years ago.
Category: Mental Health
Expert:  Dr. RK replied 7 years ago.

Dear msluzky,


Greetings and thank you for using justanswer,


The lamictal may cause itching, rash, eczema, maculopapular rash, skin discoloration, stevens-johnson syndrome, vesiculobullous rash.and urticaria,etc.


The slight itching is non serious and is a common symptom after its use.The blistering rash, Stevens-Johnson syndrome, vesiculobullous rash and exfoliative dermatitis are serious and should warrant discontinuation of the drug.


The severe blistering rash is rare and occurs in less individuals.


You should stop the drug if the symptoms do not improve or worsens and change to some other anti-epileptic drug.


Please visit here for more information:


sde effects of lamictal


Let me know if you have any doubt.


thank you!



Dr. RK and other Mental Health Specialists are ready to help you
Customer: replied 7 years ago.
this is extremely uncomfortable. How long will this last and what should I take in the meantime? Nothing seems to work.
Expert:  Dr. RK replied 7 years ago.

Dear mslutzky,


thank you for the enquiry,


You may take anti-itching drugs like antihistamines drugs cotaining pheniramine, cetrizine, azelastine, loratadine, etc.You may take benadryl syrup which will help you in itching.


You may also apply steroid ointments locally on face , neck and ear for a short term to control the itching.


Let me know if you have any doubt.


thank you!

Related Mental Health Questions